Alert archive / Illinois / Flash Flood Warnings in 2018

Flash Flood Warning 14, NWS Lincoln, IL

June 20, 2018Fulton County, Schuyler County, Illinois

NWS Lincoln, IL issued this flash flood warning at Jun 20, 2018, 7:16 PM CDT for Fulton County, Schuyler County, Illinois. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2018, 7:16 PM CDT (00:16 UTC)
Expired
Jun 21, 2018, 1:15 AM CDT
In force
6 hr
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
None

Counties Fulton County, IL, Schuyler County, IL

The radar

The Lincoln radar (KILX), 87 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.3 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2018-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2460 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2018-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2460 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
898 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.8
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted.

726 
WGUS53 KILX 210016
FFWILX
ILC057-169-210615-
/O.NEW.KILX.FF.W.0014.180621T0016Z-180621T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lincoln IL
716 PM CDT WED JUN 20 2018

The National Weather Service in Lincoln has issued a

* Flash Flood Warning for...
  Fulton County in west central Illinois...
  Schuyler County in west central Illinois...

* Until 115 AM CDT

* At 715 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Over two inches of rain have 
  already fallen. Flash flooding is possible in the warned 
  area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 4029 9091 4028 9045 4072 9044 4071 8999
      4063 8999 4062 8988 4051 8987 4044 8991
      4037 9004 4029 9008 4023 9013 4019 9020
      4016 9020 4012 9037 4001 9046 3998 9059
      4003 9061 4005 9068 4010 9070 4011 9091

$$

Goetsch
2 follow-up statements
968 
WGUS73 KILX 210350
FFSILX

Flash Flood Statement
National Weather Service Lincoln IL
1050 PM CDT WED JUN 20 2018

ILC169-210357-
/O.CAN.KILX.FF.W.0014.000000T0000Z-180621T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Schuyler-
1050 PM CDT WED JUN 20 2018

...THE FLASH FLOOD WARNING FOR SCHUYLER COUNTY IS CANCELLED...

Flooding is no longer expected to pose a threat. Please continue to
heed any remaining road closures.

LAT...LON 4072 9044 4071 8999 4063 8999 4062 8988
      4051 8987 4044 8991 4037 9004 4029 9008
      4023 9013 4022 9016 4018 9020 4019 9045

$$

ILC057-210615-
/O.CON.KILX.FF.W.0014.000000T0000Z-180621T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fulton-
1050 PM CDT WED JUN 20 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 AM CDT FOR
FULTON COUNTY...

At 1047 PM CDT, Heavy rain fell across the area during the evening. 
Up to two inches of rain have already fallen.

Some locations that will experience flooding include...
Canton, Lewistown, Farmington, Cuba, Astoria, Avon, Vermont, St.
David, Fairview, Ipava, London Mills, Table Grove, Dunfermline,
Bernadotte, Smithfield, Bryant, Norris, Banner, Liverpool and St.
Augustine.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 4072 9044 4071 8999 4063 8999 4062 8988
      4051 8987 4044 8991 4037 9004 4029 9008
      4023 9013 4022 9016 4018 9020 4019 9045

$$

SB
543 
WGUS73 KILX 210611
FFSILX

Flash Flood Statement
National Weather Service Lincoln IL
111 AM CDT THU JUN 21 2018

ILC057-210621-
/O.EXP.KILX.FF.W.0014.000000T0000Z-180621T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fulton-
111 AM CDT THU JUN 21 2018

...THE FLASH FLOOD WARNING FOR FULTON COUNTY WILL EXPIRE AT 115 AM
CDT...

The heavy rain has ended. Flood waters have receded. Flooding is no
longer expected to pose a threat. Please continue to heed any
remaining road closures.

LAT...LON 4072 9044 4071 8999 4063 8999 4062 8988
      4051 8987 4044 8991 4037 9004 4029 9008
      4023 9013 4022 9016 4018 9020 4019 9045

$$

Auten

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 20, 6:09 PM CDT, 1 hour 7 minutes earlier.

Area forecast discussion, Jun 20, 6:09 PM CDT, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
609 PM CDT Wed Jun 20 2018

.SHORT TERM...(This evening through Thursday)
ISSUED AT 300 PM CDT Wed Jun 20 2018

Surface low in western IA triggering convection from eastern IA
into eastern MO this afternoon in very unstable airmass. Satellite
imagery depicts difluent flow over mid MS river valley ahead of
the NE upper lowOld boundary from OH valley waves back over IL
into the IA region and providing focus for major convection in IA.
Best instability and flow aloft to rotate over east IA into
northern IL. Trailing convergence boundary into MO will slowly
rotate around low and push into western IL later this evening.
Scattered storms to move into CWA, with NAM prod about the best on
timing, but still might be a bit fast. Most of convection to
affect northwest 1/2 of CWA, but secondary area of pcpn to also
develop overnight over MO and move northeast into the central and
eastern part of area.

By Thurs, low center closed off and wobbles to the southeast into
northern MO. This will be enough with unstable airmass to again
trigger afternoon scattered convection over area ahead of low.

.LONG TERM...(Thursday night through Wednesday)
ISSUED AT 300 PM CDT Wed Jun 20 2018

Low center to continue to wobble to the east, slowly moving over
IL on Thurs night and Fri. this will again be enough tto trigger
scattered instability storms in moist air over area.

Low exits area by Sat, bringing a break in the chance of pcpn.
Another, weaker system moves through on Sunday and will bring a
chance for storms with its passage.

Dry conditions will be the rule early in the week, before another
system affects the area on Tues night and Wed.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 605 PM CDT Wed Jun 20 2018

VFR conditions are expected (outside any thunderstorms) through
this evening with another trend towards MVFR and IFR cigs after
midnight. A line of showers and thunderstorms continues to push
north-northeast along extreme western Illinois early this evening.
Based on the movement of the complex of storms, it appears our
western TAF sites (KPIA and KSPI) will see the activity move
in after 01z with additional development further to the east after
04z. Due to the recent rains and the expected rainfall tonight,
along with the light wind flow, some fog and low cigs will develop
after 05z. Surface winds will once again be on the light side
tonight, becoming easterly at PIA and BMI and 8 to 13 kts with
more of a southeasterly flow expected at SPI, DEC and CMI.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Goetsch
LONG TERM...Goetsch
AVIATION...Smith
Hazardous weather outlook, Jun 20, 3:32 PM CDT, 3 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
332 PM CDT Wed Jun 20 2018

ILZ027>031-036>038-040>043-047>053-211100-
Cass-Christian-De Witt-Fulton-Knox-Logan-Macon-Marshall-Mason-
McLean-Menard-Morgan-Peoria-Sangamon-Schuyler-Scott-Stark-
Tazewell-Woodford-
332 PM CDT Wed Jun 20 2018

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TONIGHT...

Thunderstorms will become more numerous across the area this
evening as a slow-moving low pressure system approaches from the
west. While widespread severe weather is not expected, a few of
the stronger cells will be capable of gusty 40-50 mph winds and
locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

Thunderstorms chances will continue Thursday and Friday. A few of
the storms could produce damaging wind gusts Thursday afternoon
and evening. In addition, locally heavy rainfall will be likely
both days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required this evening.

ILZ044>046-054>057-061>063-066>068-071>073-211100-
Champaign-Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar-
Effingham-Jasper-Lawrence-Moultrie-Piatt-Richland-Shelby-
Vermilion-
332 PM CDT Wed Jun 20 2018

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and southeast Illinois.

.DAY ONE...TONIGHT...

Widely scattered thunderstorms will be possible through this
evening...with thunderstorms becoming more numerous after
midnight. Severe weather is not expected: however, some of the
cells will be capable of producing locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

Thunderstorms chances will continue Thursday and Friday. A few of
the storms could produce damaging wind gusts Thursday afternoon
and evening. In addition, locally heavy rainfall will be likely
both days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

Barnes

In the hours before

Special weather statement, Jun 20, 4:20 PM CDT, 2 hours 56 minutes before
Special Weather Statement
National Weather Service Lincoln IL
420 PM CDT WED JUN 20 2018

ILZ031-038-202200-
Woodford-McLean-
420 PM CDT WED JUN 20 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WOODFORD COUNTY
UNTIL 500 PM CDT...

At 420 PM CDT, Doppler radar was tracking a strong thunderstorm over
Goodfield, or near Eureka, moving northeast at 15 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Eureka, Goodfield, Secor, Congerville, Kappa and Evergreen Lake.

This includes the following highways...
 Interstate 39 between mile markers 8 and 12.
 Interstate 74 between mile markers 112 and 118.

LAT...LON 4065 8895 4057 8923 4067 8933 4077 8916
TIME...MOT...LOC 2120Z 232DEG 12KT 4062 8924

SB
Special weather statement, Jun 20, 5:23 PM CDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Lincoln IL
523 PM CDT WED JUN 20 2018

ILZ027-036-202330-
Knox-Fulton-
523 PM CDT WED JUN 20 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FULTON AND KNOX
COUNTIES UNTIL 630 PM CDT...

At 523 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near North Henderson to near Little Swan Lake.
Movement was east at 35 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Galesburg, Abingdon, Knoxville, Farmington, Wataga, Avon, Oneida,
Yates City, Williamsfield, Altona, Fairview, London Mills, Victoria,
Maquon, Rio, Gilson, East Galesburg, Henderson, Norris and St.
Augustine.

This includes Interstate 74 between mile markers 34 and 68.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4115 8999 4072 8998 4062 8999 4058 9044
      4115 9044
TIME...MOT...LOC 2223Z 258DEG 32KT 4115 9049 4071 9050

Goetsch
Special weather statement, Jun 20, 5:49 PM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Lincoln IL
549 PM CDT WED JUN 20 2018

ILZ040-202345-
Schuyler-
549 PM CDT WED JUN 20 2018

...SIGNIFICANT WEATHER ADVISORY FOR SCHUYLER COUNTY UNTIL 645 PM
CDT...

At 548 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Colmar to near Clayton. Movement was east
at 40 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Rushville, Littleton, Huntsville, Camden, Ripley, Weinberg King State
Park and Ray.

LAT...LON 4029 9091 4027 9045 4019 9045 3998 9052
      3998 9061 4000 9060 4002 9061 4003 9061
      4002 9063 4005 9068 4008 9067 4008 9070
      4010 9070 4011 9071 4011 9091
TIME...MOT...LOC 2248Z 259DEG 36KT 4039 9093 4003 9100

Goetsch
Local storm report, Jun 20, 6:24 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
624 PM CDT WED JUN 20 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND DMG     GALESBURG               40.95N 90.38W
06/20/2018                   KNOX               IL   EMERGENCY MNGR

            FEW TREES REPORTED DOWN, WITH ONE ON A HOUSE. POWER LINES
            ALSO REPORTED DOWN. ESTIMATED 50 MPH WINDS.

&&

SBAKER
Special weather statement, Jun 20, 6:34 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Lincoln IL
634 PM CDT WED JUN 20 2018

ILZ027>029-210015-
Peoria-Knox-Stark-
634 PM CDT WED JUN 20 2018

...SIGNIFICANT WEATHER ADVISORY FOR STARK...EASTERN KNOX AND
NORTHWESTERN PEORIA COUNTIES UNTIL 715 PM CDT...

At 633 PM CDT, Doppler radar was tracking a strong thunderstorm over
West Jersey, or 15 miles south of Kewanee, moving northeast at 55
mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Peoria, Elmwood, Princeville, Wyoming, Dunlap, Toulon, Osceola,
Brimfield, Bradford, Yates City, Williamsfield, Elmira, West Jersey,
La Fayette, Castleton, Laura, Elmore, Kickapoo, Norwood and Duncan.

This includes the following highways...
 Interstate 474 between mile markers 0 and 2.
 Interstate 74 between mile markers 64 and 88.

LAT...LON 4071 8964 4071 9007 4115 9007 4115 8987
      4123 8986 4124 8969 4124 8964
TIME...MOT...LOC 2333Z 232DEG 49KT 4101 8994

SB
Special weather statement, Jun 20, 6:38 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Lincoln IL
638 PM CDT WED JUN 20 2018

ILZ027-029-036-210030-
Peoria-Knox-Fulton-
638 PM CDT WED JUN 20 2018

...SIGNIFICANT WEATHER ADVISORY FOR FULTON AND SOUTHWESTERN PEORIA
COUNTIES UNTIL 730 PM CDT...

At 638 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fairview to near Adair. Movement was east
at 30 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Canton, Havana, Lewistown, Farmington, Cuba, Hanna City, Astoria,
Glasford, Trivoli, Vermont, St. David, Fairview, Ipava, Norwood,
Table Grove, Dunfermline, Bernadotte, Smithfield, Bryant and Norris.

LAT...LON 4054 9044 4072 9005 4071 8970 4054 8981
      4050 8989 4047 8989 4044 8991 4039 8999
      4037 9004 4029 9007 4022 9013 4022 9016
      4018 9020 4019 9045
TIME...MOT...LOC 2338Z 255DEG 25KT 4060 9013 4041 9042

Goetsch

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 7:26 PM CDTSpecial Weather StatementILXScott49 min
Jun 20, 7:36 PM CDTSevere Thunderstorm WarningILXMorgan, Scott24 min
Jun 20, 7:57 PM CDTSpecial Weather StatementILXCass, Morgan48 min
Jun 20, 8:10 PM CDTAreal Flood AdvisoryILXPeoria, Tazewell3 hr
Jun 20, 8:28 PM CDTAreal Flood AdvisoryILXVermilion3 hr
Jun 20, 8:41 PM CDTFlash Flood WarningILXFulton, Peoria, Tazewell, Woodford6 hr
Jun 21, 12:04 PM CDTSpecial Weather StatementILXLogan41 min
Jun 21, 12:14 PM CDTSpecial Weather StatementILXFulton, Knox, Marshall, Mason, Peoria, Stark and 2 more4 hr
Jun 21, 12:35 PM CDTTornado WarningILXKnox25 min
Jun 21, 1:00 PM CDTTornado Warning Tornado observedILXFulton, Knox, Peoria30 min
Jun 21, 2:50 PM CDTSpecial Weather StatementILXLogan40 min
Jun 21, 4:10 PM CDTFlash Flood WarningILXMarshall, Tazewell, Woodford11 hr

Nearby

Flash Flood Warnings in Illinois, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.